Alert archive / Michigan / Gale Warnings in 2013

Gale Warning 9, NWS Gaylord, MI

March 18, 2013

NWS Gaylord, MI issued this gale warning at Mar 18, 2013, 2:07 AM EDT. It took effect at Mar 18, 2013, 8:00 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2013, 2:07 AM EDT (06:07 UTC)
In effect from
Mar 18, 2013, 8:00 AM EDT
Expired
Mar 18, 2013, 11:00 PM EDT
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WHUS73 KAPX 180607
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
207 AM EDT MON MAR 18 2013

LHZ345>347-LSZ321-181600-
/O.UPG.KAPX.SC.Y.0031.130318T1200Z-130319T0300Z/
/O.NEW.KAPX.GL.W.0009.130318T1200Z-130319T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
207 AM EDT MON MAR 18 2013

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344-181600-
/O.CON.KAPX.SC.Y.0031.130318T1200Z-130319T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
207 AM EDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LSZ322-181600-
/O.CON.KAPX.SC.Y.0031.130318T1200Z-130319T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
207 AM EDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ345-346-181600-
/O.CON.KAPX.GL.A.0011.130319T0600Z-130319T2100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
207 AM EDT MON MAR 18 2013

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
586 
WHUS73 KAPX 181501
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 AM EDT MON MAR 18 2013

LMZ345-346-182300-
/O.UPG.KAPX.GL.A.0011.130319T0600Z-130319T2100Z/
/O.NEW.KAPX.GL.W.0010.130319T0600Z-130319T2100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1101 AM EDT MON MAR 18 2013

...GALE WARNING IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-182300-
/O.UPG.KAPX.SC.Y.0031.000000T0000Z-130319T0000Z/
/O.EXA.KAPX.GL.W.0009.000000T0000Z-130319T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1101 AM EDT MON MAR 18 2013

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LSZ321-182300-
/O.CON.KAPX.GL.W.0009.000000T0000Z-130319T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1101 AM EDT MON MAR 18 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344-182300-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-130319T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1101 AM EDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LSZ322-182300-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-130319T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1101 AM EDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
218 
WHUS73 KAPX 181953
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EDT MON MAR 18 2013

LHZ345>347-LMZ341-LSZ321-190300-
/O.CON.KAPX.GL.W.0009.000000T0000Z-130319T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
353 PM EDT MON MAR 18 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ345-346-190400-
/O.CON.KAPX.GL.W.0010.130319T0600Z-130319T2100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
353 PM EDT MON MAR 18 2013

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344-190000-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-130319T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
353 PM EDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LSZ322-190300-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-130319T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
353 PM EDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
393 
WHUS73 KAPX 190121
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
921 PM EDT MON MAR 18 2013

LHZ345>347-LMZ341-LSZ321-190300-
/O.CON.KAPX.GL.W.0009.000000T0000Z-130319T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
921 PM EDT MON MAR 18 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ345-346-190930-
/O.CON.KAPX.GL.W.0010.130319T0600Z-130319T2100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
921 PM EDT MON MAR 18 2013

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LSZ322-190300-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-130319T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
921 PM EDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Mar 17, 11:40 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 17, 11:40 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1140 PM EDT SUN MAR 17 2013

.SYNOPSIS...
ISSUED AT 341 PM EDT SUN MAR 17 2013

HIGH PRESSURE AND DRY AIR WILL BRING QUIET WEATHER TO NORTHERN
MICHIGAN TONIGHT. CLOUDS THICKENING THROUGH MONDAY AS DEVELOPING LOW
PRESSURE WILL WORK INTO THE GREAT LAKES. SNOW WILL BREAK OUT LATER
MONDAY AND MONDAY NIGHT WITH ACCUMULATING SNOW ANTICIPATED. COLD
ADVECTION AND A PERIOD OF LAKE EFFECT SNOWFALL IS EXPECTED TUESDAY
THROUGH THURSDAY...WITH ADDITIONAL ACCUMULATIONS BECOMING MORE
APPARENT.

DRIER AIR AND HIGHER PRESSURE THEN SET TO ARRIVE THURSDAY NIGHT INTO
THE WEEKEND...WITH HIGH MARCH SUN BRINGING WARMING TEMPERATURES.

&&

.UPDATE...
ISSUED AT 944 PM EDT SUN MAR 17 2013

HAVE BACKED OFF SUBSTANTIALLY ON LOW CLOUDS INTO NE LOWER MI. EVEN
AT THE TOP OF THE INVERSION (855MB)...00Z APX OBSERVED SOUNDING
HAD A DEW PT DEPRESSION OF 10C. OVERALL PWAT WAS JUST 0.10 INCHES.
CONTINUED GRADUAL COOLING OF THE LOW LEVELS WILL RAISE RH LEVELS
AND COULD RESULT IN SOME LOW CLOUD DEVELOPMENT INTO NE
LOWER...BUT IT WILL TIME BEFORE THAT HAPPENS. AND BY LATE
TONIGHT...CIRRUS WILL BE INCREASING FROM THE SOUTH AND WEST
REGARDLESS.

TEMPS WERE LOWERED A SMIDGE IN SOME AREAS. HOWEVER...MOST LOCALES
REMAIN COUPLED WITH AN E-SE WIND...AND THE PRESSURE GRADIENT
TIGHTENS FURTHER AS THE NIGHT PROCEEDS. EXPECT MOST LOCALES TO SEE
MIN TEMPS FOR THE NIGHT THIS EVENING...WITH READINGS RISING
OVERNIGHT.

UPDATE ISSUED AT 748 PM EDT SUN MAR 17 2013

HAVE REDUCED CLOUD COVER FOR THE EVENING. PRESENTLY THERE IS NONE
IN THE AREA OUTSIDE OF SOME CIRRUS SLOWLY ADVANCING FROM SOUTHERN
LOWER. THERE IS NO RESIDUAL LOW CLOUD LEFT OVER LAKE HURON. WITH A
VERY DRY AIRMASS GIVEN SURFACE DEW POINTS IN SINGLE DIGITS AND
FROM THE ONGOING 00Z APX SOUNDING...THE REDEVELOPMENT OF LAKE
STRATOCU AND/OR AN INLAND STRATUS DECK IS GOING TO BE DELAYED.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 341 PM EDT SUN MAR 17 2013

LARGE HIGH PRESSURE SYSTEM CENTERED ACROSS NRN MICHIGAN THIS
AFTERNOON LEADING TO ABUNDANT SUNSHINE FOR THE REGION. ANTICYCLONIC
FLOW AND DEVELOPING EASTERLY/SOUTHEASTERLY FLOW HAS SHOVED BULK OF
REMAINING LAKE CLOUDS INTO WISCONSIN ALTHOUGH THEY ARE DISSIPATING AS
WELL. A LITTLE BIT OF LAKE CLOUDS LEFT OVER SRN LAKE HURON BUT THEY
ARE FALLING APART AS WELL.

TONIGHT...QUIET WEATHER OVERALL AS THE HIGH PRESSURE SYSTEM MOVES
RATHER QUICKLY EASTWARD TOWARD NEW ENGLAND. AM BECOMING CONCERNED
ABOUT STRATUS DEVELOPMENT TONIGHT AS STRONGER SE WINDS DEVELOP OFF
LAKE HURON AND SHALLOW INSTABILITY LINGERS. NAM/GFS FORECAST
SOUNDINGS AND RH PROGGS SUGGEST THE POTENTIAL FOR STRATUS TO DEVELOP
OFF LAKE HURON FIRST IN THE SE COUNTIES THEN EXPANDING UP THROUGH
NRN LOWER MICHIGAN AND EASTERN UPPER MICHIGAN AS WE GO THROUGH THE
NIGHT. SOMETIMES THESE THINGS WORK OUT AS FORECAST...SOMETIMES NOT.
WILL PLAY THE STRATUS CARD FOR NOW SINCE THAT IS PROBABLY THE PATH
OF LEAST REGRET.

MONDAY...STRONG SHORT WAVE DIPPING INTO THE ROCKIES TODAY EXPECTED
TO DIG INTO THE PLAINS ON MONDAY BEFORE GOING NEGATIVE TILT AND
LIFTING THROUGH THE GREAT LAKES MONDAY NIGHT. MAIN SFC LOW WITH THIS
SYSTEM STILL SLATED TO ADVANCE FROM THE PLAINS THROUGH NRN MICHIGAN
MONDAY NIGHT AHEAD OF THE MAIN VORTICITY MAX...ALTHOUGH A SECONDARY
SFC LOW (OVER THE LOWER MISSISSIPPI RIVER VALLEY TODAY) AND
ADDITIONAL MOISTURE TRANSPORT WILL BE WORKING UP THROUGH THE OHIO
VALLEY AND ULTIMATELY TRY TO PHASE WITH THE LOW OVER THE GREAT
LAKES. GUIDANCE SUGGESTS THIS SETUP WILL SHUNT DEEPER MOISTURE FEED
JUST EAST OF THE STATE KEEPING PRECIP TOTALS DOWN JUST A BIT AS THE
OCCLUDED FRONT SWINGS UP THROUGH THE CWA MONDAY AFTERNOON/EVENING.
RIGHT NOW...EXPECT AXIS OF SNOWFALL TO PIVOT UP THROUGH NRN MICHIGAN
MONDAY AFTERNOON THROUGH EARLY EVENING BEFORE GETTING DRY SLOTTED BY
EVENING. A THREE TO MAYBE SIX HOUR PERIOD OF SNOW AT ANY ONE
PARTICULAR LOCATION. BUT AGAIN WITH THE MAIN MOISTURE FEED GETTING
SHUNTED OFF TO THE E/SE...NOT EXPECTED LARGE QPF VALUES WITH THE
FRONT-END PART OF THIS SYSTEM (LAKE EFFECT IS ANOTHER MATTER MONDAY
NIGHT AND BEYOND). HAVE A BROAD ONE TO TWO INCHES OF SNOW ACROSS THE
CWA FOR NOW WITH NO HEADLINE PLANNED AT THIS POINT.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 341 PM EDT SUN MAR 17 2013

FULL WINTER-MODE CONTINUES...WITH PRIMARY LONG TERM CONCERN CENTERED
ON MULTI-PERIOD ACCUMULATING LAKE EFFECT SNOW POTENTIAL AS ANOTHER
UNSEASONABLY COLD AIRMASS SETTLES ACROSS THE NORTH WOODS. LARGE SCALE
PATTERN DRIVEN BY UNBELIEVABLY IMPRESSIVE MID LEVEL POSITIVE HEIGHT
ANOMALIES OVER THE ARCTIC TUNDRA...AS EVIDENT BY GFS ENSEMBLE MEAN
FORECAST ARCTIC OSCILLATION VALUES PLUMMETING TO NEGATIVE 6 STANDARD
DEVIATIONS WITHIN THE NEXT FEW DAYS. GOOD EVIDENCE COLD PATTERN WILL
RELAX SOME HEADING TOWARDS THE END OF THE PERIOD AS ARCTIC BLOCKING
BREAKS DOWN AND AIRMASS MODIFIES. FORECAST CONCERNS ARE
OBVIOUS...CENTERING ON SNOW AMOUNTS AND POTENTIAL HEADLINE DECISIONS.

BUSY FORECAST RIGHT OUT OF THE GATES AS STRONG NEGATIVELY TILTED
SHORTWAVE TROUGH PUNCHES THROUGH THE AREA TUESDAY NIGHT...WITH CORE
OF IMPRESSIVE UPWARD QG SUPPORT LEADING THE CHARGE THROUGH THE
EVENING. JUXTAPOSITION OF DEEP MOISTURE/DYNAMICS ARGUES FOR EARLY
EVENING MODERATE SNOWS ACROSS THE NORTH...WITH RAPID APPROACH OF MID
LEVEL DRY SLOT CUTTING OFF MEANINGFUL PRECIP FROM SOUTH TO NORTH
THROUGH THE LATE EVENING HOURS. STRONG SUPPORT IS BRIEF DURING THE
EARLY EVENING...WITH TRENDS SUPPORTING BEST OMEGA PEGGED JUST SHORT
OF RATHER ELEVATED DGZ. GUIDANCE NOT OVERLY THRILLED ABOUT
SIGNIFICANT PRECIP...WHICH MAKES SENSE GIVEN FAST MOVEMENT OF SYSTEM
AND CORRIDOR OF MOST IMPRESSIVE MOISTURE ADVECTION PASSING BY TO OUR
SOUTHEAST. STILL THINK ANOTHER ONE TO TWO INCHES (ISOLATED THREE?)
IS EASILY REACHABLE ACROSS EASTERN UPPER...WITH INCH OR LESS AMOUNTS
SOUTH OF THE BRIDGE. TRANSITION TO FREEZING DRIZZLE/LIGHT SNOW
MIXTURE LOOKS EMINENT THROUGH THE LATE EVENING AND EARLY MORNING
HOURS...WITH STRONG CAA ON SOUTHWEST FLANK OF DEEPENING NORTHERN
LAKES SURFACE LOW TRANSITIONING PRECIP BACK TO LAKE ENHANCED SNOW
SHOWERS NEAR LAKE MICHIGAN BY TUESDAY MORNING. NO DOUBT TRAVEL WILL
BE IMPACTED MONDAY AND MONDAY NIGHT...BUT CONFIDENCE IN
SNOW/FREEZING DRIZZLE AMOUNTS JUST NOT ENOUGH TO PULL THE TRIGGER ON
AN ADVISORY JUST YET.

LAKE ENHANCED SNOWS AND UNUSUALLY COLD WEATHER TAKE CENTER STAGE
TUESDAY RIGHT THROUGH THURSDAY AS DEEP LOW PRESSURE SLOWLY ROTATES
ACROSS THE EASTERN LAKES. PERIODIC SHORTWAVES AND ATTENDANT CORES OF
DEEP MOISTURE EXPECTED TO ROTATE AROUND THIS PARENT SYSTEM...ONLY
FURTHER ENTICING A LAKE RESPONSE. CROSS SECTION ANALYSIS AND QUICK
PERUSAL OF MODEL DERIVED SOUNDINGS ARE SOMEWHAT DISCONCERTING...WITH
VERY FAVORABLE THERMAL PROFILES (H8 TEMPERATURES APPROACH THE
NEGATIVE MID TEENS) AND OMEGA PEGGED IN SUCH. AGGREGATE LAKE
INFLUENCES LIKELY TO FORCE AN EXCELLENT SURFACE TROUGH
RESPONSE...SETTING UP GOOD CONVERGENCE AND GOOD LAKE SUPERIOR
CONNECTION (ESPECIALLY AS WE HEAD THROUGH WEDNESDAY AND WEDNESDAY
NIGHT). TIME OF YEAR SUPPORTS GOOD LATE MORNING/AFTERNOON DIURNAL
DISRUPTION...ALTHOUGH SOME EVIDENCE OF DEEP LAYER SHEAR AT LEAST
PARTIALLY OFFSETTING THIS LIMITING FACTOR. TARGET AREAS REMAIN W TO
NW FLOW AREAS...WITH A GRADUAL TRANSITION TO MORE OF A NW TO NNW
FLOW REGIME WEDNESDAY INTO THURSDAY. LOCAL IN-HOUSE SIMILAR
SOUNDINGS SHOW SOME RATHER IMPRESSIVE LAKE RESPONSES IN PAST CASES
FEATURING SIMILAR THERMO AND KINEMATIC PROFILES. WHILE NUDGING
INHERITED SNOWFALL TOTALS UP A SMIDGE...PROBABLY REMAIN TOO
CONSERVATIVE WITH ONE TO THREE INCH AMOUNTS EACH PERIOD THROUGH
WEDNESDAY NIGHT...ESPECIALLY IF CURRENT TRENDS HOLD. COMBINATION OF
RATHER GUSTY WINDS AND SNOWFALL WILL LIKELY LEAD TO SOME TYPE OF
HEADLINE IN COMING DAYS FOR FAVORED AREAS. STILL SOME TIME TO WORK
THESE MESOSCALE DETAILS OUT...AND WOULD PREFER TO GET THROUGH
TOMORROWS SYSTEM BEFORE HOISTING ANY HEADLINES. HIGH TEMPERATURES
TUESDAY THROUGH THURSDAY LIKELY STUCK IN THE 20S FOR MOST...WITH
GUSTY WINDS ADDING CONSIDERABLY MORE CHILL TO THE AIR.

LINGERING SNOW SHOWERS THURSDAY WILL GIVE WAY TO REMARKABLY MORE
QUIET WEATHER TO END THE WORK WEEK INTO NEXT WEEKEND AS DEEP LAYER
DRYING SPREADS IN FROM THE NORTH. SIMPLE AIRMASS MODIFICATION UNDER
PARTLY CLOUDY SKIES AND STRONG LATE MARCH SUN WILL HELP THE
TEMPERATURE CAUSE...WITH HIGHS FRIDAY THROUGH SUNDAY MAINLY IN THE
30S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1140 PM EDT SUN MAR 17 2013

LLWS MONDAY MORNING PLN/TVC/MBL. -SN DEVELOPING MONDAY
AFTERNOON/EVENING.

HIGH PRESSURE EAST OF LAKE HURON WILL CONTINUE TO QUICKLY MOVE
EAST. LOW PRESSURE OVER THE DAKOTAS WILL ALSO HEAD EAST...AND BE
OVER NORTHERN MN MONDAY AFTERNOON. STRONGER SE WINDS OFF THE DECK
WILL PRODUCE LLWS AT THE TAF SITES NEAR LAKE MI. APN WILL HAVE A
STRONGER SURFACE WIND AND WEAKER WINDS ALOFT...AND NOT QUITE REACH
LLWS CRITERIA. INCREASING SOUTHERLY FLOW AND THE APPROACHING LOW
WILL DEVELOP -SN MONDAY AFTERNOON/EVENING...FROM SOUTH TO NORTH.
AFTER VFR CONDITIONS THRU MIDDAY...IFR VSBYS ARE EXPECTED AT
TIMES INTO THE AFTERNOON/EVENING. IFR STRATUS/FOG/DRIZZLE/FZDZ ARE
ALL FEASIBLE BEHIND THE PRIMARY SNOW BAND BY LATE MONDAY
EVENING...CURRENT TAFS DO NOT HIT THIS TOO HARD YET (EXCEPT FOR
THE STRATUS) BUT WILL CONTINUE TO EVALUATE.

LIGHT E TO SE WINDS WILL INCREASE TONIGHT AND BECOMING BLUSTERY
MONDAY MORNING. WINDS WILL VEER S TO SW AT MBL/TVC LATE MONDAY AS
AN OCCLUDED FRONT MOVES THRU.

&&

.MARINE...
ISSUED AT 341 PM EDT SUN MAR 17 2013

GUSTY SE WINDS DEVELOP LATE TONIGHT AND PERSIST THROUGH MONDAY AS
LOW PRESSURE SYSTEM BEGINS TO WORK INTO THE REGION FOR MONDAY AND
MONDAY NIGHT. WILL HOIST SMALL CRAFT ADVISORIES FOR MUCH OF THE
NEARSHORE AREAS STARTING MONDAY MORNING AND PERSISTING THROUGH
MONDAY EVENING (NOTE SAINT MARYS RIVER AND WHITEFISH BAY FORECAST
RESUMES MONDAY MORNING). STRONGER CORE OF WINDS ARRIVE LATE MONDAY
NIGHT AND PERSIST THROUGH TUESDAY WITH GALE FORCE GUSTS POSSIBLE
OVER PARTS OF LAKE MICHIGAN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT MONDAY FOR
     LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT MONDAY FOR LMZ323-341-
     342-344.
     GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON FOR
     LMZ345-346.
LS...SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT MONDAY FOR LSZ321-
     322.

&&

UPDATE...JZ
SYNOPSIS...NS
SHORT TERM...BA
LONG TERM...MB
AVIATION...JZ
MARINE...BA
Hazardous weather outlook, Mar 17, 3:46 PM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
346 PM EDT SUN MAR 17 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
181000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
346 PM EDT SUN MAR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ACCUMULATING SNOW IS EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT
WITH LOW PRESSURE LIFTING THROUGH THE NORTHERN GREAT LAKES. THE
SNOW MAY MIX WITH...OR CHANGEOVER TO PERIODS OF FREEZING DRIZZLE
FOR MOST OF THE REGION MONDAY NIGHT. ADDITIONAL SNOW ACCUMULATION
IS EXPECTED TUESDAY THROUGH THURSDAY IN THE TRADITIONAL SNOWBELTS
OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN DUE TO AN EXTENDED
PERIOD OF LAKE EFFECT SNOWS. SNOW COVERED AND SLIPPERY ROADS CAN
BE ANTICIPATED OVER THIS ENTIRE TIME. TRAVEL PLANS IN NORTHERN
MICHIGAN WILL BE HAZARDOUS. PERSONS ARE URGED TO MONITOR THE
LATEST FORECASTS...AND POTENTIAL WINTER WEATHER HEADLINES OVER THE
COMING WORK WEEK.

GALE FORCE WIND GUSTS ARE POSSIBLE ON PARTS OF LAKE MICHIGAN LATE
MONDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE
WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:47 AM EDTWinter Weather AdvisoryAPXAntrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 5 more48 hr
Mar 18, 11:01 AM EDTGale WarningAPX32 hr

Nearby

Gale Warnings in Michigan, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.